Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 32, NWS Memphis, TN

February 18, 2000Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Feb 18, 2000, 5:07 PM CST for Henry County, Tennessee. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2000, 5:07 PM CST (23:07 UTC)
Expired
Feb 18, 2000, 5:55 PM CST
In force
48 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Henry County, TN

What was reported inside it

TimeReportWhereRemark
Feb 18, 5:10 PM CSTHail 0.75Henry, TN
Feb 18, 5:20 PM CSTHail 0.75Manlyville, TNDime size hail fell in the town of Mansfield.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 2:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 541 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
541 m²/s²
0-3 km storm-relative helicity
683 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMEM 182306
SVRMEM
TNC079-182355-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CST FRI FEB 18 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN WESTERN TENNESSEE

* UNTIL 555 PM CST

* AT 505 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL 11 MILES SOUTHWEST OF PARIS OR 4 MILES WEST OF
  HENRY... MOVING NORTHEAST AT 35 MPH. HALF DOLLAR SIZE HAIL WAS
  REPORTED NEAR GREENFIELD IN SOUTHERN WEAKLEY COUNTY AROUND 500 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HENRY AROUND 510 PM CST
  ROUTON AROUND 510 PM CST
  PARIS AROUND 520 PM CST
  SPRINGVILLE AROUND 535 PM CST

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER COpNDITIONS.



&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 3:30 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Feb 18, 3:30 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CST FRI FEB 18 2000

NOT MUCH TIME FOR A DISCUSSION WITH SEVERE WEATHER CONCERNS. ONLY
AREA OUT OF THE WOODS WILL BE NORTHWEST OF JONESBORO AR. EXPECT
SEVERE STORMS TO BE EAST OF OUR FORECAST AREA BY AROUND
MIDNIGHT...SO EVENING WORDING WILL BE USED FOR POPS ALL ZONES.

GOOD DEAL OF CLOUDINESS ON SATELLITE BEHIND THIS FRONT...SO MOSTLY
CLOUDY CONDITIONS OVERNIGHT...ES;PECIALLY NORTHERN AREAS. MUCH COOLER
FOR SATURDAY. IN GENERAL FOLLOWED NGM MOS TEMPERATURES.

.MEM...NONE.

In the hours before

Special weather statement, Feb 18, 11:30 AM CST, 5 hours 37 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>054-088>092-182200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 AM CST FRI FEB 18 2000

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST
TENNESSEE...AND NORTH MISSISSIPPI.

A LOW PRESSURE SYSTEM WAS OVER SOUTHEAST MISSOURI WITH A COLD FRONT
EXTENDING INTO WEST ARKANSAS. THE LOW PRESSURE WILL MOVE TOWARD
THE OHIO VALLEY THIS AFTERNOON AND EVENING AS THE TRAILING COLD
FRONT MOVES ACROSS THE MID SOUTH. AT MIDDAY...SEVERE THUNDERSTORMS
HAD ALREADY DEVELOPED AHEAD OF THE COLD FRONT OVER WEST ARKANSAS.
THESE STORMS WILL MOVE ACROSS EAST ARKANSAS THIS AFTERNOON...
REACHING THE MISSISSIPPI RIVER ABOUT 300 PM. THE STORMS WILL
CONTINUE TO MOVE EAST...AFFECTING LOCATIONS SUCH AS JACKSON AND
TUPELO...LATE THIS AFTERNOON AND EVENING.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION. MONITOR NOAA WEATHER RADIO...
COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS |FOR THE LATEST
FORECASTS AND INFORMATION.
Special weather statement, Feb 18, 3:45 PM CST, 1 hour 22 minutes before
ARZ008-009-017-018-182215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CST FRI FEB 18 2000

...TORNADO WATCH CANCELED FOR PART OF NORTHEAST ARKANSAS...
THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND SEVERE WEATHER IS NO
LONGER EXPECTED FOR THE COUNTIES OF RANDOLPH...LAWRENCE...CLAY...AND
GREENE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:11 PM CSTSevere Thunderstorm WarningMEGShelby49 min
Feb 18, 3:24 PM CSTTornado WarningMEGShelby46 min
Feb 18, 4:02 PM CSTTornado WarningMEGFayette, Shelby58 min
Feb 18, 4:50 PM CSTSevere Thunderstorm WarningMEGWeakley35 min
Feb 18, 4:54 PM CSTTornado WarningMEGHardeman61 min
Feb 18, 5:27 PM CSTSevere Thunderstorm WarningMEGMcNairy48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.